I have mulitfocal atrial tachycardia and have been on Atenelol 25mg/twice a day for the last thirteen years of my life. In the last month I have been having countless palpitations, which after a halter monitor, have been diagnosed as Premature Atrial Contractions (PACs). These palpitations have in recent days gone right into my tachycardia and I have to immediately lie down and breath to get it to click back to "normal". But no sooner than it's back, I get the PACs again. I don't know what to do!
I also have been diagnosed with osteoperosis (mind you, I'm only 33) and had my first Boniva the 18th of March and I'm taking extra calcium supplements and a mulit-vitamin (cut in half--half in morning, half at night). Could this extra calcium be causing these PACs or not allowing my Atenelol to work? My cardiologist doesn't think so and that I need to "live with it" and exercise will keep the rhythm in check. Well, I can't jog all day long! I'm going to stop calcium altogether for a few days and see if it gets better. What can be done? Would an ablation help?
It is unlikely that calcium supplements are causing this. But one solution could be to increase the atenolol since you are only on a very minimal dose. If this fails to control your symptoms there are many other medications which can help to decrease the PACs such as flecanide. But these medications do not have the safest profiles of use in cardiac patients, and so should not be used a priori.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.